Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
161 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for pain after kidney transplant

Answered by
Dr.
Dr. Prakash H Muddegowda

Geriatrics Specialist

Practicing since :2004

Answered : 2138 Questions

default
Posted on Fri, 2 Jan 2015 in Bones, Muscles and Joints
Question: My father is 79 years old he had a kidney transplant 12 yrs ago from my brother; all is fine and great; he had a golfer elbow problem about 6 weeks ago painful and became chair ridden and bed ridden and took Vicodin ever since besides all his other meds, he has lost his appetite, lost 20 lbs, his became white in his color and goes from chair to bed..his arm got better and since them..now 6 weeks his back kills him..orthorities he has and gotten worse and still on Vicodin doc give him..still losing weight, still not eating much and taking to the bed more and more..not walking much..and white as can be..what is going on..i am scare and worried..his daughter..he lives with me...we lost our mother 3 yrs ago and he does grieve for her still....sorry for spelling..

How long does it usually take for a doctor to respond?
doctor
Answered by Dr. Prakash H Muddegowda 28 minutes later
Brief Answer:
Possible anemia. tests necessary.

Detailed Answer:
Hi,
Thanks for asking.
I am DR. Prakash HM and I will be answering your query.
Based on your query, my opinion is as follows:

1. He appears to be having severe anemia.
2. Pale skin, weakness, bed ridden - all point towards anemia.
3. His recent malnutrition secondary to stress associated with arthritis could have exacerbated it.
4. Get serum urea, creatinine and complete hemogram done. Based on these tests. Further opinion is possible.

Hope there is no internal bleeding or gastritis.

Hope it helps.
Any further queries, happy to help again.

Dr. Prakash HM
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prakash H Muddegowda 11 minutes later
He has been having severe constipation but I contribute that to the medicene because I know vicodin can do that not to mention he is not moving around so he is taking ducolax and I am trying to get him to walk more..and take some figs and eat more..how can we know if he is bleeding internal or test for anemia...what causes anemia...and gastritis...or the bleeding?
doctor
Answered by Dr. Prakash H Muddegowda 7 hours later
Brief Answer:
Good hydration along with complete hemogram

Detailed Answer:
Hi,
Thanks for asking again.

Vicodin is known to cause GI disturbances.

Yes, it is good to know that you are helping him towards improving his habits.

Walking, mild exercise and fiber diet, will help him towards achieving more stool mass. Additionally, good hydration and regular sleep pattern will also be helpful.

Test for anemia would be estimation of hemoglobin. Get a complete hemogram.

Internal bleeding, usually occurs commonly in gut. Stool could be dark black colored or with tinges of redness. If not, stool examination for blood can confirm it.

Medications, stress, spicy food commonly cause gastritis. Gastritis can lead to stomach mucosa irritation and bleeding.

Usage of laxative like dulcolax can sometimes cause dehydration. Hydration is necessary. Ask him to take good amount of fluids.

Get a complete hemogram along with serum urea and creatinine. Based on the reports, further investigations can be thought of.

Hope it helps.
Any further queries, happy to help again.

Dr. Prakash HM

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Procedures
Medical Topics ,  

Recent questions on  Malnutrition

doctor1 MD

My daughter has been diagnosed with Tropical Sprue. She recently told us she was Gay - surprising as she is and identical twin DNA 99.99996...

doctor1 MD

my daughter is 14 years old and she is very thin. She can eats alot when she is hungry. But she has infrequent bowel movement , sometimes like 2 to...

doctor1 MD

Hi, I have coeliac disease and have been adhering to a gluten free diet for about a year now since I was diagnosed. I ve always had a problem with...

doctor1 MD

My son aged 15 was I believe misdiagnosed with ulceraive colitis in February. His dioreahha episode began after sitting in a unventilated room for...

doctor1 MD

I just did colonscopy and inwas diagnosed with small erthematous T. Ileum Ulcers , how long it will take to treat this condition ?

doctor1 MD

i have blood loss due to HHT or OWR syndrome. the doctors have looked with upper and lower cameras and find no major bleeding to zap. The doctors...

doctor1 MD

My M.D. states I have venous insufficiency . I was looking to find the reason for my fails having indention's and read about peripheral artery...